MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. NEXIVA 22 GA X 1 IN SINGLE PORT; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. NEXIVA 22 GA X 1 IN SINGLE PORT; INTRAVASCULAR CATHETER
Catalog Number 383512
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.4.Medical device expiration date: unknown.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.H.4.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that at least three bd nexiva 22 ga x 1.75 in single port leaking just before it connects to the tubing.The following information was provided by the initial reporter: we have noticed several of our 22-gauge bd nexiva iv catheters leaking just before it connects to the tubing.It is leaking from the iv catheter, even before we connect it to anything.It happens with multiple nurses, so i can¿t say it¿s a nurse not doing something correctly.If we are only infusing saline, we can just put a towel underneath the area and infuse, but there is no way we would infuse chemo through a leaking catheter, so we have to restick the patient.We notice the leak as soon as it we place it and flush it.When i followed with customer they think they have seen this happen 4-5 time in last 3-4 weeks.
 
Additional Manufacturer Narrative
Investigation results: a device history record review was completed by our quality engineer team for provided material number 383512 and lot number 3180980.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.Dhr was performed per the batch number supplied, but the material number associated with the batch cannot be confirmed since no response was received during follow up.As a sample was unavailable for return, a thorough sample investigation could not be completed.Based on the investigation results, an exact cause for this incident could not be identified.Material number updated to 383512.

Brand Name
NEXIVA 22 GA X 1 IN SINGLE PORT
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales UT
MX  
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18618309
Report Number1710034-2024-00053
Device Sequence Number12639674
Product Code FOZ
UDI-Device Identifier30382903835134
UDI-Public(01)30382903835134
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number383512
Device Lot Number3180980
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2024
Supplement Date Received by Manufacturer07/01/2024
Initial Report FDA Received Date01/31/2024
Supplement Report FDA Received Date07/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown